Alert archive / Connecticut / Coastal Flood Statements in 2018
Coastal Flood Statement 65, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Dec 1, 2018, 3:44 PM EST for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It took effect at Dec 2, 2018, 6:00 AM EST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2018, 3:44 PM EST (20:44 UTC)
- In effect from
- Dec 2, 2018, 6:00 AM EST
- Expired
- Dec 2, 2018, 8:00 AM EST
- In force
- 2 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WHUS41 KOKX 012044 CFWOKX Coastal Hazard Message National Weather Service New York NY 344 PM EST Sat Dec 1 2018 ...Isolated Minor Coastal Flooding Possible... CTZ009-NYZ071-020900- /O.NEW.KOKX.CF.S.0065.181202T1100Z-181202T1300Z/ Southern Fairfield-Southern Westchester- 344 PM EST Sat Dec 1 2018 ...Isolated Minor Coastal Flooding Possible... * LOCATIONS...Coastline adjacent to western Long Island Sound. * TIDAL DEPARTURE...1 1/2 to 2 feet above astronomical. * COASTAL FLOOD IMPACTS...Brief minor flooding of the most vulnerable locations near the waterfront and shoreline. * TIMING...Around the time of high tide Sunday morning. $$
1 follow-up statement
051 WHUS41 KOKX 020830 CFWOKX Coastal Hazard Message National Weather Service New York NY 330 AM EST Sun Dec 2 2018 ...Isolated Minor Coastal Flooding Possible Early This Morning... CTZ009-NYZ071-021300- /O.CON.KOKX.CF.S.0065.181202T1100Z-181202T1300Z/ Southern Fairfield-Southern Westchester- 330 AM EST Sun Dec 2 2018 ...Isolated Minor Coastal Flooding Possible Early This Morning... * LOCATIONS...Coastline adjacent to western Long Island Sound. * TIDAL DEPARTURE...1 1/2 to 2 feet above astronomical. * COASTAL FLOOD IMPACTS...Brief minor flooding of the most vulnerable locations near the waterfront and shoreline. * TIMING...Around the time of high tide early this morning. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Dec 1, 12:59 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Dec 1, 12:59 PM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service New York NY
1259 PM EST Sat Dec 1 2018
.SYNOPSIS...
High pressure will retreat to the northeast today as a warm
front approaches. The warm front moves north of the area Sunday.
A cold front will move through the area late Monday and Monday
night. High pressure then slowly builds into the region
thereafter through midweek.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Main update was to latest temps which are slightly warmer than
advertised. A few locations likely to top out in the upper 40s
this afternoon.
Largely a dry day across the region with ridging aloft and
surface high pressure retreating to the northeast. Clouds will
gradually increase from the southwest this afternoon ahead of
an approaching warm front.
With the warm advection temperatures will reach their peak late
in the day in the low to mid 40s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
With continuing warm advection and the warm front moving slowly
to the north through the night, temperatures will hold steady,
or drop off a few degrees initially, especially inland, before
starting to rise through the night. Most of the forcing will be
with the front, which moves north Sunday morning into the
afternoon. As the area becomes warm sectored the rain will
taper off. Late Sunday morning into the afternoon mixed layer
CAPE will increase to around 1000 J/kg, and elevated instability
will also increase, in addition a 50kt 850 jet will be moving
through southeastern NY, as a result isolated thunder will be
possible.
One weak cold front approaches late Sunday and may move through
late, or into Sunday evening. Temperatures will not be falling
off too quickly or too much Sunday night.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
With the weak cold front in the vicinity of the area there may
be some light rain or drizzle into the evening. Again
temperatures will not be falling off that much, and leaned
toward the warmer guidance for Sunday night lows. With the area
still in the relatively warm airmass through Monday raised the
high temperatures even though there should be plenty of cloud
cover.
A re enforcing cold front comes thru Mon ngt, brining winds to
the nw and allowing a colder airmass to build in thru the rest
of the week. The fropa is modeled to be dry attm. While the GFS
remains dry for the rest of the week, the ECMWF continues to
bring a few weak disturbances thru, one late Wed and Wed ngt,
and the other Fri. Both systems are nrn stream with limited
moisture. For now, slight chances have been included in the
fcst, as there has been a consistent signal that something weak
could come thru triggering some light pcpn. The NBM was used for
temps in the extended.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
High pressure retreats to the northeast into Sunday morning as
a warm front approaches from the southwest. The warm front
should lift to the north by early Sunday afternoon.
VFR through at least 00Z. Conditions then lower to IFR
by mid evening western terminals, early morning W CT/Long Island
terminals and early Sunday morning at far eastern terminals. IFR
should last through the TAF period, with isolated pockets of
VLIFR possible, especially during the Sunday morning push.
There is a small chance of an isolated thunderstorm Sunday
morning. At this time, the chances are too low to reflect in the
TAFs.
Light and variable winds become E-NE at less than 10 kt at city
terminals, winds then veer to the SE-E Sunday morning with
speeds around 10 kt at coastal terminals. Inland terminals
remain predominately light and variable throughout. this
afternoon and evening.
LLWS likely from late tonight into Sunday afternoon at all but
KSWF.
.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.Sunday afternoon...IFR or lower likely in rain/drizzle,
possibly becoming MVFR late at city terminals. LLWS likely
through mid afternoon at all but KSWF.
.Sunday night...Slight chance of showers early with MVFR or lower
possible, then VFR.
.Monday...VFR. WSW-W winds Monday G15-20KT probable.
.Monday night-Tuesday...VFR. NW winds G15-20KT possible.
.Tuesday night-Wednesday...VFR. NE-N winds G15-20KT possible.
.Wednesday night-Thursday...VFR. W winds G15-20KT possible
Thursday.
&&
.MARINE...
No changes were made at this time to the winds and seas.
Sub-SCA conditions are expected for all forecast waters through
today and then for tonight winds will increase with a
tightening pressure gradient. SCA conditions will become
probable tonight into early Sunday, especially for eastern non-
ocean waters and the ocean waters. The winds start to drop
Sunday afternoon and night but the higher ocean seas will remain
well within SCA range, 5-6 feet due to lingering onshore swell.
SCA is in effect for the ocean midnight tonight through Sunday
night and SCA for Eastern Long Island Sound and Eastern Long
Island Bays is in effect midnight tonight through Sunday
morning.
&&
.HYDROLOGY...
Around an inch of rainfall is possible late today through
Sunday. Minor hydrologic impacts are possible.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides are slowly increasing as a new moon approaches
next week. East to southeast winds will be increasing late today
into tonight ahead of a low pressure system. The persistent
southeasterly flow will push tidal departures to above
astronomical levels. Tides may approach the minor coastal
flooding benchmarks with the high tide cycle tonight into early
Sunday morning. Local areas may come close to minor flooding
benchmarks across the Connecticut coast of western Long Island
Sound, where departures of 1 1/2 to 2 feet above astronomical
levels are needed for minor flooding. And across the south shore
backs bays of western Long Island, 1 1/2 to 1 3/4 feet above
astronomical tides, with locally up to 2 1/2 feet, will be
needed for minor coastal flooding late Saturday night into
Sunday morning.
&&
.EQUIPMENT...
NYC Central Park winds are out of service until further notice.
Loss of data is due to a severed cable. Parts are on order.
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) will remain off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from midnight tonight to noon EST Sunday
for ANZ330-340-345.
Small Craft Advisory from midnight tonight to 6 AM EST Monday
for ANZ350-353-355.
&&
SYNOPSIS...19
NEAR TERM...DW
SHORT TERM...19
LONG TERM...JMC/19
AVIATION...Maloit
MARINE...JM
HYDROLOGY...19
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Dec 1, 8:05 AM EST, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service New York NY 805 AM EST Sat Dec 1 2018 CTZ005>012-NJZ002-004-103>105-107-NYZ067>071-078>081-021315- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex- Western Union-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk- 805 AM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. With wet roadways from precipitation Friday, and temperatures at or below freezing until mid morning, some areas of black ice will be seen on untreated surfaces. A special weather statement has been issued. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-106-108-NYZ072>075-176>179-021315- Hudson-Eastern Essex-Eastern Union-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 805 AM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-021315- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 805 AM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:43 AM EST | Small Craft Advisory | OKX | 4 days |
Nearby
Coastal Flood Statements in Connecticut, 2018Coastal Flood Statements in New York, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.